MAUDE Adverse Event Report: NOVOCURE GmbH Optune Gio

NOVOCURE GmbH Optune Gio
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 04/21/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 71-year-old female with recurrent glioblastoma (gbm) started optune gio therapy on (b)(6)2025.On (b)(6) 2026, novocure received a medical record dated (b)(6)2026, indicating that the patient experienced intermittent scalp irritation with small, painful sores.The patient reported having two scalp cysts removed by a dermatologist.Although the nodules appeared similar to those previously experienced, the patient's family reported improvement in the scalp condition.The patient was prescribed topical clobetasol.On (b)(6)2026, persistent scalp issues, including raised nodules and sores, were reported, particularly on the posterior and superior scalp, and were aggravated by optune gio use.Due to pain and skin breakdown, the patient temporarily discontinued optune gio therapy.Skin peeling following array removal and erythematous lesions beneath the arrays were also reported.During a follow-up visit on (b)(6) 2026, the patient attributed the scalp issues to head shaving and reported some improvement with mometasone cream; however, the bumps persisted.Continuation of optune gio therapy was advised.On (b)(6) 2026, the patient continued to experience scalp cysts.The dermatologist reportedly assessed them as non-concerning cysts; however, they remained painful, particularly when lying down.Multiple attempts were made to contact the prescribing physician; however, no reply was received.
 
Additional Manufacturer Narrative
Novocure's medical opinion is that the contribution of the transducer arrays placement to the skin inflammation/irritation requiring medical intervention cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
Optune Gio
Common Device Name
Optune Gio
Manufacturer (Section D)
NOVOCURE GmbH
Manufacturer Contact
sharon perez
180 hanover street
portsmouth, NH 
+1(207)752-7602
MDR Report Key50446352
Report Number3010457505-2026-00842
Device Sequence Number18552879
Product Code NZK
UDI-Device Identifier07290107986427
UDI-Public(01)07290107986427(11)190814
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100034/S033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale